Even though an overdose of Vagifem (estradiol vaginal tablets) is unlikely to cause problems, possible overdose effects could include nausea, vomiting, and vaginal bleeding. However, even in cases where young children accidentally took large doses of estrogens (such as those in Vagifem), no serious problems were reported. If you think you have overdosed on Vagifem, seek immediate medical attention to rule out serious complications.
Vagifem Overdose: An OverviewVagifem® (estradiol vaginal tablets) is a prescription medication used to treat vaginal menopause symptoms, such as pain, dryness, irritation, or burning. The effects of a Vagifem overdose may vary, depending on a number of factors, including the Vagifem dosage, how it was taken (by mouth or vaginally), and whether it was taken with any other substances or medications.
If you or someone else happens to overdose on Vagifem, seek immediate medical attention.
Effects of a Vagifem OverdoseA Vagifem overdose is unlikely to cause problems for several reasons. First, there is only a small amount of estradiol (only a fraction of a milligram) in each tablet. Second, the largest available package of Vagifem contains only 18 tablets. Third, even in cases where young children inadvertently took large doses of estrogens (such as the one in Vagifem), no serious problems have been reported.
An overdose with estrogens such as Vagifem can cause the following symptoms:
- Vaginal bleeding.
Treating a Vagifem OverdoseIt is not known how best to treat a Vagifem overdose. Therefore, treatment (if necessary) likely will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. In many cases, treatment may not be necessary, although medical attention is still needed to rule out any problems.
Even though a Vagifem overdose is unlikely to cause serious problems, you should still seek prompt medical attention if you believe that you or someone else may have overdosed on Vagifem.